Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 92, NWS Jacksonville, FL

June 13, 2000Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2000, 6:31 PM EDT for Marion County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 6:31 PM EDT (22:31 UTC)
Expired
Jun 13, 2000, 7:15 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 152 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1709 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 132233
SVRJAX
FLC083-132315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
631 PM EDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 715 PM EDT

* AT 631 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTH OF JUNIPER SPRINGS...NEAR 
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG BASS LAKE BY 640 PM EDT...
  MOSS BLUFF BY 650 PM EDT...
  
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...An SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 2905 8185 2899 8166 2920 8154 2928 8178

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:41 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 13, 2:41 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT TUE JUN 13 2000

EAST AND WEST COAST SEA BREEZES MOVING INLAND ATTM AS SEEN ON
VISIBLE SATELLITE WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS
INDICATED ON DOPPLER RADAR. AT THE SURFACE...HIGH REMAINED OVER THE
ATLANTIC AND AT THE UPPER LEVELS A HIGH WAS LOCATED NORTH OF THE
AREA.

MODELS DIFFER IN MOISTURE LAYERS AND PRECIP AMOUNTS...BUT AGREE
OVERALL WITH SYNOPTIC PATTERN. UPPER HIGH TO CONTINUE OVER ATLANTIC
THROUGH 72 HOURS BUT BREAKING UP A LITTLE WITH APPROACH OF UPPER
TROUGH. BUT UPPER TROUGH FLATTENS OUT AS NEXT SYSTEM MOVES OVER THE
PLAINS. SURFACE HIGH PRESSURE REMAINS OVER THE ATLANTIC. A FRONT
GETS DRAGGED NORTH (BEFORE IT REACHES THE AREA) AS A LOW PRESSURE
SYSTEM MOVES NORTHEAST INTO CANADA.

THE SEA BREEZE WILL BE THE PRECIP MAKER FOR THE NEXT FEW DAYS AND 20
TO 30 PERCENT POPS LOOK GOOD. ALTHOUGH CROSS SECTIONS INDICATE
INCREASED LOW LEVEL MOISTURE AND EVEN SOME MID AND HI CLOUDS...WILL
CONTINUE PARTLY CLOUDY SKIES THROUGH THE FORECAST PERIOD. NGM AND
AVN TEMPS ARE CLOSE AND WILL BLEND WHERE NEEDED.

MARINE...NO HIGHLIGHTS DUE TO LOCATION OF HIGH PRESSURE RIDGE.

AMG 69/92/70/91 2222
SSI 75/86/74/86 2222
JAX 70/92/70/92 2222
GNV 70/92/70/92 2323 11

.JAX...
.GA...NONE.
.FL...NONE.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:39 PM EDTSevere Thunderstorm WarningJAXNassau36 min
Jun 13, 4:55 PM EDTSevere Thunderstorm WarningJAXColumbia50 min
Jun 13, 5:05 PM EDTSevere Thunderstorm WarningJAXMarion40 min
Jun 13, 6:34 PM EDTSevere Thunderstorm WarningJAXBradford41 min
Jun 13, 7:25 PM EDTSevere Thunderstorm WarningJAXClay35 min
Jun 13, 7:44 PM EDTSevere Thunderstorm WarningJAXMarion31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.